MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341252 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: asymmetry.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent primary breast reconstruction with 400cc mentor memoryshape breast implants experienced spontaneous left sided rupture and right sided asymmetry post procedure.There was a notable deformity in the right breast.As a result, replacement with new mentor gel implants was performed on (b)(6) 2024.The left implant appeared discolored post explant.
Additional Manufacturer Narrative
The investigation of the image provided was completed by the failure analysis lab on (b)(6) 2024.Device evaluation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).